Alert archive / Ohio / High Wind Watches in 2008

High Wind Watch 3, NWS Cleveland, OH

December 20, 20087 counties in Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this high wind watch at Dec 20, 2008, 4:06 PM EST for 7 counties in Ohio; Erie County, Pennsylvania. It took effect at Dec 21, 2008, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 20, 2008, 4:06 PM EST (21:06 UTC)
In effect from
Dec 21, 2008, 10:00 AM EST
Expired
Dec 21, 2008, 3:53 AM EST
In force
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 27 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 202106
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
406 PM EST SAT DEC 20 2008

OHZ003-007-009>012-089-PAZ001-210515-
/O.NEW.KCLE.HW.A.0003.081221T1500Z-081222T1500Z/
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...PORT CLINTON...SANDUSKY...
LORAIN...CLEVELAND...MENTOR...ASHTABULA...ERIE
406 PM EST SAT DEC 20 2008

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING. 

A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EAST AND THEN NORTHEAST
ACROSS THE REGION SUNDAY MORNING. A STRONG COLD FRONT WILL MOVE
EAST WITH THE LOW PRESSURE SYSTEM DURING THE MORNING HOURS. THE
FRONT IS EXPECTED TO USHER IN STRONG GUSTY WINDS ALONG THE LAKE
SHORE AND THE WIND COULD BE SUSTAINED AT 40 MPH OR GREATER SUNDAY
INTO MONDAY MORNING.

THE STRONG WINDS IN COMBINATION WITH COLD TEMPERATURES WILL CAUSE
WIND CHILLS TO DROP TO ABOUT 10 DEGREES BELOW ZERO OR LOWER AT TIMES. 

IF YOU ARE PLANNING ON BEING OUTDOORS TOMORROW INTO MONDAY
MORNING...BE SURE TO COVER EXPOSED SKIN TO PROTECT YOURSELF FROM
FROST BITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$

LOMBARDY
2 follow-up statements
000 
WWUS71 KCLE 210201
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
901 PM EST SAT DEC 20 2008

OHZ003-007-009>012-089-PAZ001-211015-
/O.CON.KCLE.HW.A.0003.081221T1500Z-081222T1500Z/
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...PORT CLINTON...SANDUSKY...
LORAIN...CLEVELAND...MENTOR...ASHTABULA...ERIE
901 PM EST SAT DEC 20 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING. 

A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION SUNDAY MORNING.
A STRONG COLD FRONT WILL MOVE EAST WITH THE LOW DURING THE
MORNING HOURS. THE FRONT WILL USHER IN STRONG GUSTY WINDS ALONG
THE LAKE SHORE. IT IS POSSIBLE THAT SUSTAINED WINDS COULD REACH 
40 MPH OR GREATER SUNDAY INTO MONDAY MORNING WITH GUSTS POSSIBLY 
REACHING 55 MPH.

THE STRONG WINDS IN COMBINATION WITH LOW TEMPERATURES WILL CAUSE
WIND CHILL VALUES TO DROP TO ABOUT 10 DEGREES BELOW ZERO OR LOWER
AT TIMES.

IF YOU ARE PLANNING ON BEING OUTDOORS SUNDAY AFTERNOON THROUGH
MONDAY MORNING...BE SURE TO COVER EXPOSED SKIN TO PROTECT YOURSELF
FROM FROST BITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$
000 
WWUS71 KCLE 210853
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
353 AM EST SUN DEC 21 2008

OHZ003-007-009>012-089-PAZ001-211700-
/O.UPG.KCLE.HW.A.0003.081221T1500Z-081222T1500Z/
/O.NEW.KCLE.WI.Y.0010.081221T0853Z-081222T0900Z/
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...PORT CLINTON...SANDUSKY...
LORAIN...CLEVELAND...MENTOR...ASHTABULA...ERIE
353 AM EST SUN DEC 21 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

AN ARCTIC FRONT WILL MOVE THROUGH THE AREAS THIS MORNING. THE
FRONT WILL USHER IN STRONG GUSTY WINDS. IT IS POSSIBLE THAT
SUSTAINED WINDS COULD REACH 30 TO 35 MPH FOR A TIME WITH WIND
GUSTS APPROACHING 50 MPH. THE GUSTY WINDS SHOULD START IN NORTHWEST OHIO 
BY DAYBREAK AND IN NORTHEAST OHIO BY MID MORNING.

THE STRONG WINDS IN COMBINATION WITH LOW TEMPERATURES WILL CAUSE
LOW WIND CHILL VALUES. 

IF YOU ARE PLANNING ON BEING OUTDOORS THIS AFTERNOON THROUGH
MONDAY MORNING...BE SURE TO COVER EXPOSED SKIN TO PROTECT YOURSELF
FROM FROST BITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-211700-
/O.NEW.KCLE.WI.Y.0010.081221T0853Z-081222T0900Z/
WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...BOWLING GREEN...FREMONT...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE
353 AM EST SUN DEC 21 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

A STRONG ARCTIC FRONT WILL BLAST THROUGH THE AREA THIS MORNING AND
MAY CAUSE SUSTAINED WINDS NEAR 30 MPH AT TIMES AND WIND GUSTS UP
TO 50 MPH. THE GUSTY WINDS SHOULD START IN NORTHWEST OHIO BY DAYBREAK
AND IN NORTHEAST OHIO BY MID MORNING. WITH THE COLD TEMPERATURES
EXPECTED WIND CHILL READINGS WILL RANGE FROM 10 BELOW TO 20 BELOW
STARTING LATER TODAY.

IF YOU ARE PLANNING ON BEING OUTDOORS THIS AFTERNOON THROUGH
MONDAY MORNING...BE SURE TO COVER EXPOSED SKIN TO PROTECT YOURSELF
FROM FROST BITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

KIELTYKA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this high wind watch went out at Dec 20, 12:49 PM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Dec 20, 12:49 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1249 PM EST SAT DEC 20 2008

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA TONIGHT AND
THAT WILL USHER IN SOME VERY COLD TEMPERATURES. HIGH PRESSURE WILL
MOVE ACROSS THE AREA MONDAY NIGHT AND THEN A WARM FRONT WILL MOVE
THROUGH TUESDAY NIGHT...FOLLOWED BY A COLD FRONT ON CHRISTMAS EVE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PLENTY OF CLOUDS FOR TODAY. A LITTLE TROF MOVING THROUGH CAUSING
SOME FLURRIES MAINLY THIS AM OVER THE EASTERN PORTION OF THE
FORECAST AREA. TEMPERATURES WILL BE WARMING ALOFT...THE MOS GFS
SEEMS BETTER FOR HIGHS WITH THIS WARMING EVEN THOUGH IT WILL BE
CLOUDY AND THE FLOW EASTERLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
INVERTED TROF MOVES THROUGH...SOME MODEL DIFFERENCES THE NAM IS
WETTER THAN THE GFS. AT THIS TIME LEANING MORE TOWARD THE WETTER NAM
BUT THE AMOUNTS WILL NOT BE THAT IMPRESSIVE. IT COULD BE A LITTLE
HIGHER EAST...WITH A LITTLE HELP FROM THE LAKE. TEMPERATURES MAY NOT
COOL DOWN AS MUCH IN THE EAST AS THE MOS NAM...WENT CLOSER TO GFS.

FOR SUNDAY PLENTY OF WIND AND FALLING TEMPERATURES. AGAIN THE NAM
MAY BE TOO COLD. NOT THAT EXCITED ABOUT ALOT OF SNOW SHOWER
ACTIVITY. THE BEST CHANCE MAY BE IN THE MORNING AND THEN AGAIN
TOWARD EVENING. AT THIS TIME THE WINDS SHOULD STAY JUST BELOW THE
WIND ADVISORY CRITERIA...IT WILL BE CLOSE.

THE BEST CHANCE FOR SIGNIFICANT LAKE EFFECT WILL BE LATER SUNDAY
NIGHT INTO MONDAY AFTER THE WINDS SHIFT. TOO FAR AWAY FOR A WATCH YET.
THE OTHER CONCERN IS WIND CHILL ADVISORY FOR SUNDAY NIGHT...AGAIN
NEXT SHIFT CAN MONITOR THAT. ELSEWHERE SUNDAY NIGHT QUITE COLD.
HOW COLD WITH MINIMAL SNOW COVER IS A QUESTION. DID NOT GO AS COLD
AS MOS NAM BECAUSE FOR MOST PLACES SHOULD NOT BE A DEEP SNOW PACK
AND SOME OF THE COLDEST AIR ALOFT WILL BE MOVING EAST. THE SKY
COVER IS STILL A QUESTION...IF THE CLOUDS GO AWAY THAT WILL HELP
THE DROP EVEN MORE.

FOR MONDAY THE LAKE EFFECT WILL EVENTUALLY START WINDING DOWN. DRY
TUESDAY BUT WAITING FOR THE NEXT WARM FRONT TUESDAY NIGHT. GFS AND
ECMWF AGREE WITH THIS...SO WE NOW HAVE RISING TEMPERATURES AND A
MIX. AT THIS TIME WILL NOT MENTION FREEZING RAIN. THIS WILL HAVE TO
BE MONITORED. THE SOUTHWEST FLOW IS SO STRONG TEMPERATURES SHOULD
RISE QUICKLY...FREEZING RAIN THREAT COULD BE BRIEF.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
ACTIVE PATTERN CONTINUES INTO THE SECOND HALF OF THE WEEK.  FIRST
THING WEDNESDAY WILL BE THE PASSAGE OF A COLD FRONT.  HAVE CONTINUED
WITH GFS TIMING OF A DAYTIME FRONTAL PASSAGE.  RAISED TEMPS
WED...TRENDING THEM TOWARD THE EVEN WARMER MEX NUMBERS.  ECMWF
PHASES SHORTWAVES AND HAS A STRONGER AND SLOWER SOLUTION.  HAVE
LIKELY RAIN FOR WEDNESDAY GIVING WAY TO SNOW SHOWERS WEDNESDAY NIGHT
AS MOST OF THE PRECIPITATION MOVES OUT.  LINGER SOME CHANCE POPS
INTO THURSDAY ACROSS THE SNOWBELT.  850-LAKE TEMP DIFFERENCE NOT
THAT GREAT SO SHSN ACTIVITY SHOULD BE LIGHT.  OTHERS DRY OUT WITH
HIGH PRESSURE BUILDING INTO THE OHIO VALLEY FOR THURSDAY.  WILL KEEP
FLAT SOUTHEAST U.S. RIDGE TOWARD THE WEEKEND.  AFTER COOL TEMPS
THURSDAY INTO FRIDAY AND NO SIGNIFICANT SYSTEMS...WESTERN TROUGH
BUILDS THE RIDGE AND NEXT SYSTEM APPROACHES FOR THE LAST WEEKEND OF
THE YEAR.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
LATEST SATELLITE DEPICTING WINDS ALOFT REALLY WELL WITH LOW LEVEL
STRATUS MOVING FROM EAST TO WEST WHILE UPPER LEVEL CLOUDS MOVING
FROM NORTHWEST TO SOUTHEAST. THE TWO CLOUD DECKS WILL BE PARTING
WAYS OVER THE FORECAST AREA AS THE BACK EDGE OF THE UPPER LEVEL
DECK MOVES SOUTH OF THE AREA. HOWEVER...LOWER DECK IS MUCH MORE
EXTENSIVE AND I EXPECT IT TO HANG AROUND FOR A WHILE. STORM SYSTEM
WILL APPROACH FROM THE SOUTHWEST AND HELP TO ENHANCE LOW LEVEL
MOISTURE AND THIS WILL BRING A CONTINUED THREAT FOR LOW CEILINGS
AND LOWER VISIBILITIES. VISIBILITIES WILL BE REDUCED TONIGHT AS
LIGHT SNOW SPREADS NORTHEAST INTO THE REGION. I ANTICIPATE SOME
IMPROVEMENT IN THE WEST WITH MVFR CONDITIONS PREVAILING IN THE
EAST THROUGH THE MORNING HOURS TOMORROW.

AS STORM SYSTEM MOVES EAST OF THE AREA...WINDS ARE EXPECTED TO
PICK UP CONSIDERABLY...ESPECIALLY IN THE WEST TWO THIRDS OF THE
AREA TO 20 TO 30 MPH BY LATE MORNING FROM ABOUT 250 DEGREES.
SLIGHTLY LOWER WINDS CAN BE EXPECTED AT ERIE TOMORROW MORNING.

OUTLOOK...WINDY CONDITIONS WILL CONTINUE INTO MONDAY ACROSS THE
ENTIRE FORECAST AREA. MAIN PROBLEMS WILL BE RISK OF LAKE EFFECT
SNOW SHOWERS IN THE NORTHEAST AND EAST INTO MONDAY. REST OF THE
AREA SHOULD SEE MAINLY VFR CONDITIONS AS HIGH PRESSURE BUILDS EAST
INTO THE REGION.

FAIR WEATHER WILL PREVAIL ALL AREAS MONDAY NIGHT WITH HIGH MOVING
EAST OF THE AREA. ANOTHER LOW PRESSURE WILL BRING ANOTHER ROUND OF
MVFR TO IFR CONDITIONS ACROSS THE ENTIRE FORECAST AREA TUESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT. IMPROVING CONDITIONS EXPECTED
THURSDAY.

&&

.MARINE...
SMALL CRAFT CONDITIONS WILL CONTINUE TODAY...WITH WAVES LIKELY
SUBSIDING BELOW 4 FEET LATE THIS AFTERNOON/EVENING WHEN WINDS BECOME
MORE EASTERLY.  SLIGHT LULL FOR MARINE WEATHER TONIGHT AS BROAD LOW
MOVES ACROSS THE LOWER LAKES.  LOW WILL CONTINUE TO DEEPEN AND
STRONG COLD AIR ADVECTION WILL QUICKLY TAKE WINDS TO GALE FORCE
SUNDAY.  DRY SLOT OF SYSTEM PRESSES INTO OHIO WITH SOUTHWEST GALES
SUNDAY.  LOW WATER CONDITIONS LIKELY FOR WESTERN BASIN WITH THIS
STRONG FLOW.  THE PASSAGE OF A TROUGH SUNDAY NIGHT WILL BRING WINDS
AROUND TO THE NORTHWEST WHILE DIMINISHING UNDER GALES MONDAY. LAKE
EFFECT EXPECTED SNOW SUNDAY NIGHT.  HIGH PRESSURE BUILDS OVER OHIO
VALLEY LATE MONDAY FOR TUESDAY.  SOUTHERLY FLOW TUESDAY AND WEDNESDAY
AHEAD OF A COLD FRONT ON WEDNESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR
     LEZ061-142>149-162>169.
     SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     LEZ142>149.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...OUDEMAN
AVIATION...LOMBARDY
MARINE...OUDEMAN
Hazardous weather outlook, Dec 20, 5:02 AM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
502 AM EST SAT DEC 20 2008

OHZ003-006>010-017>023-027>033-036>038-047-211015-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
502 AM EST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WINDS ON SUNDAY WILL BE STRONG AND COULD APPROACH WIND
ADVISORY CRITERIA.

THE POTENTIAL EXISTS FOR VERY COLD WIND CHILLS SUNDAY NIGHT INTO
MONDAY MORNING AS GUSTY WINDS AND COLD TEMPERATURES AFFECT THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-089-PAZ001>003-211015-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
502 AM EST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WINDS ON SUNDAY WILL BE STRONG AND COULD APPROACH WIND ADVISORY
CRITERIA.

MUCH COLDER AIR IS EXPECTED TO MOVE SOUTHEAST INTO THE REGION IN
THE WAKE OF A STORM SYSTEM SUNDAY NIGHT INTO MONDAY. THERE IS THE
POSSIBILITY FOR HEAVY LAKE EFFECT SNOW IN THE SNOWBELT SUNDAY
NIGHT INTO MONDAY.

GUSTY WINDS AND THE COLD TEMPERATURES WILL COMBINE FOR A
POTENTIALLY HAZARDOUS WEATHER SITUATION SUNDAY NIGHT INTO MONDAY
WITH DANGEROUSLY COLD WIND CHILLS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-211015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
502 AM EST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALE FORCE WINDS WILL BE POSSIBLE SUNDAY THROUGH MONDAY. A GALE
WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING.

FREEZING SPRAY WILL AFFECT THE MARINE INTERESTS SUNDAY AFTERNOON
THROUGH MONDAY AS WINDS INCREASE ON LAKE ERIE.

LOW WATER IS POSSIBLE ON WESTERN LAKE ERIE SUNDAY INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 20, 3:16 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EST SAT DEC 20 2008

OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-202215-
WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...BOWLING GREEN...FREMONT...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE
316 PM EST SAT DEC 20 2008

...BITTER WIND CHILLS EXPECTED SUNDAY AFTERNOON INTO MONDAY...

AN ARCTIC COLD FRONT WILL MOVE ACROSS THE AREA OVERNIGHT USHERING
IN MUCH COLDER CONDITIONS. HIGH TEMPERATURES SUNDAY WILL OCCUR
IN THE MORNING...WITH TEMPERATURES FALLING THROUGH THE REMAINDER
OF THE DAY. DURING THE AFTERNOON WINDS WILL INCREASE TO 25 TO 35
MPH..WITH GUSTS TO 45 MPH POSSIBLE. THIS WILL PLUNGE WIND CHILLS
TO 5 TO 10 DEGREES BELOW ZERO BY EVENING. WINDS CHILL WILL REMAIN
BELOW ZERO UNTIL MONDAY.

INDIVIDUALS GOING OUT TOMORROW AFTERNOON SHOULD DRESS VERY
WARMLY...AND IN LAYERS.

DJB

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 9:50 PM ESTSmall Craft AdvisoryCLE17 hr
Dec 20, 4:07 AM ESTGale WatchCLE12 hr
Dec 20, 2:54 PM ESTLake Effect Snow WatchCLEAshtabula, Geauga, Lake13 hr
Dec 20, 4:10 PM ESTGale WarningCLE42 hr
Dec 20, 4:10 PM ESTHeavy Freezing Spray WarningCLE42 hr

Nearby

High Wind Watches in Ohio, 2008High Wind Watches in Pennsylvania, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.